Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 64, NWS Green Bay, WI

August 12, 2001Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 12, 2001, 7:02 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 12, 2001, 7:02 PM CDT (00:02 UTC)
Expired
Aug 12, 2001, 7:45 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Outagamie County, WI, Winnebago County, WI

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:10 PM CDTThunderstorm Wind 50 EAppleton, WI
Aug 12, 7:20 PM CDTThunderstorm Wind 50 ENeenah, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS53 KGRB 130003
SVRGRB
WIC087-139-130045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT SUN AUG 12 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST WINNEBAGO COUNTY IN WISCONSIN
  OUTAGAMIE COUNTY IN WISCONSIN

* UNTIL 745 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED NEAR GREENVILLE...OR 9 MILES NORTHWEST OF APPLETON. IT WAS
  MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  MACKVILLE BY 710 PM CDT.
  APPLETON BY 715 PM CDT.
  FREEDOM BY 720 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GREEN BAY.

$$

LAT...LON 4447 8851 4422 8861 4419 8845 4444 8820

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:45 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 12, 3:45 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT SUN AUG 12 2001

MAIN FORECAST ISSUES WITH THE AFTERNOON ZONE PACKAGE ARE THE TIMING OF
PRECIPITATION END TONIGHT AND POST-FRONTAL WIND FIELD.

GOES SATELLITE IMAGERY AND RADAR REFLECTIVITY SHOW LINE OF
THUNDERSTORMS...ALIGNED WEST TO EAST...ACROSS THE NORTH CENTRAL SECTION
OF THE GRB CWA. THE ENTIRE LINE IS MOVING SLOWLY SOUTH AHEAD OF AN
APPROACHING COLD FRONT. WITH SOME MOISTURE POOLING AHEAD OF THE FRONT
AND SUPPORTING UPPER LEVEL DYNAMICS...BUT DAYTIME HEATING DIMINISHING...
 EXPECT SHOWERS AND THUNDERSTORMS INTO THE EVENING ACROSS SOUTHERN HALF
OF CWA...BELOW SEVERE CRITERIA.

BOTH ETA AND AVN MODELS INDICATE PRECIPITATION INTO THE EVENING HOURS...
ENDING FROM NORTHWEST TO SOUTHEAST...SO WILL KEEP SHOWERS AND
THUNDERSTORMS INTO THE EVENING...CONSISTENT WITH OBSERVATIONS. HAVE
ADDED PATCHY FOG IN MOST WESTERN ZONES WHERE LIGHT WINDS ARE EXPECTED.
EXPECT NORTHEAST WINDS ALONG THE LAKE MICHIGAN SHORE ON MONDAY.

USED BLEND OF AVN AND NGM GUIDANCE...ADJUSTING TEMPERATURES SLIGHTLY
FROM MORNING ZONE PACKAGE.

.GRB...NONE.

AUSTIN
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 12, 12:00 PM CDT, 7 hours 2 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-121900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SUN AUG 12 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH A FEW
OF THE STORMS OVER CENTRAL AND EAST-CENTRAL WISCONSIN COULD BECOME QUITE
STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...

A COLD FRONT WILL MOVE SOUTH AND EAST ACROSS THE AREA TODAY. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. ALTHOUGH
LOW-LEVEL MOISTURE WILL BE LIMITED...RELATIVELY COOL TEMPERATURES IN THE
MIDDLE LEVELS OF THE ATMOSPHERE COULD ALLOW A FEW OF THE STORMS TO
PRODUCE HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. THE
STRONG STORMS WILL BE MOST LIKELY TO DEVELOP BETWEEN 3 PM AND 7 PM...AND
WILL MOST LIKELY TO OCCUR SOUTH OF A LINE FROM WAUSAU TO OCONTO TO
STURGEON BAY.

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS AFTERNOON OR
TONIGHT.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

AUSTIN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Aug 12, 2:05 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
205 PM CDT SUN AUG 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    5 NW ARBOR VITAE          WI   WIND DAMAGE
08/12/01   VILAS                          POWER LINES BLOWN DOWN.
                                          REPORT FROM LAW
                                          ENFORCEMENT.

0120 PM    MINOCQUA                  WI   WIND DAMAGE
08/12/01   ONEIDA                         TREES AND POWER LINES DOWN
                                          THROUGHOUT THE
                                          MINOCQUA/WOODRUFF AREA.
                                          REPORTED BY SPOTTER.

RS/JKL
Local storm report, Aug 12, 3:26 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT SUN AUG 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0110 PM    LAC DU FLAMBEAU           WI   WIND DAMAGE
08/12/01   VILAS                          TREES SNAPPED IN HALF.
                                          POWER LINES DOWN.  REPORT
                                          FROM LAW ENFORCEMENT.

0123 PM    ARBOR VITAE               WI   WIND DAMAGE
08/12/01   VILAS                          TREES SNAPPED IN HALF.
                                          POWER LINES DOWN.  REPORT
                                          FROM LAW ENFORCEMENT.

RS/JKL
Local storm report, Aug 12, 4:25 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT SUN AUG 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0356 PM    PICKEREL                  WI   .75 INCH HAIL
08/12/01   LANGLADE                       REPORT FROM PUBLIC.

JKL
Local storm report, Aug 12, 4:34 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
434 PM CDT SUN AUG 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    LAKEWOOD                  WI   WIND DAMAGE
08/12/01   OCONTO                         TREES BLOWN DOWN.  REPORT
                                          FROM PUBLIC.

JKL
Local storm report, Aug 12, 5:12 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT SUN AUG 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    10 W CRIVITZ              WI   WIND DAMAGE
08/12/01   MARINETTE                      TREES DOWN ON AREA ROADS.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0455 PM    BEAVER                    WI   WIND DAMAGE
08/12/01   MARINETTE                      TREES DOWN ON AREA ROADS.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

RM/JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:20 PM CDTSevere Thunderstorm WarningGRBCalumet40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.